Hail, Adams
- When
- May 15, 10:00 AM CST
- Where
- Adams County, Payson
- Measured
- 1 in hail
- Reported by
- Emergency Manager
- Coordinates
- 39.820, -91.250
A strong cold front moved across the region from early to late afternoon triggering scattered severe thunderstorms across Adams County. Most of the wind damage occurred in the Payson and Liberty areas.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LSX wrote it up.
A strong cold front moved across the region from early to late afternoon triggering scattered severe thunderstorms across Adams County. Most of the wind damage occurred in the Payson and Liberty areas.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at May 15, 5:35 AM CST, 4 hours 25 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 635 AM CDT TUE MAY 15 2007 .DISCUSSION... OUTFLOW BOUNDARY AHEAD OF COLD FRONT IS CURRENTLY OVER NWRN MO AND MOVING SOUTHEAST AROUND 17 KTS. TRWS HAVE REDEVELOPED JUST BEHIND THE OUTFLOW BOUNDARY AS LOW LEVEL JET AND MOISTURE INCREASE...WITH CAPES BETWEEN 500 AND 1000 J/KG. STILL DO NOT KNOW HOW FAR THIS BATCH WILL MAKE IT IN THE NEXT SEVERAL HOURS...AS THE FURTHER EAST THEY MOVE...THE MORE STABLE THE AIR WILL BE...THOUGH IN THE PAST FEW MINUTES...MOSAIC RADAR SHOWING SOME TRW DEVELOPMENT AHEAD OF OUTFLOW...SO IT WILL BE A WAIT AND SEE GAME. FOR NOW...MADE MINOR AJUSTMENTS TO 12Z TO 18Z POP GRIDS...WITH ACTIVITY REMAINING OVER CENTRAL AND NE MO/WC IL THRU 15Z...THEN SLOWLY SLIDE SE INTO METRO AREA BY 18Z. WILL SEE BEST CHANCES OF TRWS WITH MAIN FRONT...THAT WILL SLIDE INTO FAR NWRN PTNS BY 15Z...STL METRO AREA AROUND 21Z AND EXIT CWA BY 03Z TONIGHT. SPC HAS MAJORITY OF CWA IN SLGT RISK FOR TODAY...WITH MAIN THREATS BEING LARGE HAIL AND DAMAGING WINDS. AS FOR TEMPS...LOW TO MID 70S FAR W AND NW PTNS TO LOW 80S SE PTNS. BY TONIGHT...STRONG RIDGE OF HIGH PRESSURE TO BUILD IN PUSHING SYSTEM TO THE SOUTH. WITH SLIGHTLY SLOWER MOVEMENT OF FRONT AND RIDGE BEHIND IT...UPPED POPS TO SLGHT CHANCES FOR AREAS BETWEEN QUINCY AND JEFF CITY...WITH BEST POPS IN FAR SE PTNS THROUGH 06Z. LOW TEMPS WILL BE IN THE UPPER 40S TO MID 50S AS COOLER DRIER WEATHER MOVES IN. FOR WEDNESDAY...SOME CONCERN ABOUT SECONDARY SHORTWAVE ROTATING AROUND UPPER LOW AND SINKING SOUTH OVER IL WED AFTERNOON AND NIGHT. KEPT SILENT 20 POPS FOR NORTHERN PTNS OF CWA FOR WED AFTERNOON...THEN KEEP REST OF FORECAST PERIOD DRY. IN THE MEANTIME...MORE SEASONABLE TEMPS TO TAKE HOLD OF REGION...WITH HIGHS IN THE 70S AND LOWS IN THE 40S AND 50S. BYRD && .AVIATION... FOR THE 12Z TAFS... OUTFLOW BOUNDARY HAS BEEN MOVING EWD ACROSS NRN MO ALL NIGHT...AND SHOULD MOVE ACROSS KUIN BETWEEN 12-13Z CAUING THE WIND TO VEER WLY. HAVE ADDED TSRA AT KUIN 13-16Z WITH VRB GUSTS TO ACCOUNT FOR TSRA CURRENTLY MOVING ACROSS NERN MO. THIS FIRST COMPLEX OF TSRA SHOULD MOVE NE OF THE AREA BY MID MORNING. ADDITIONAL TSRA ARE EXPECTED TO DEVELOP OVER CNTRL MO AROUND 18Z THAT WILL POSSIBLY EVOLVE INTO A LINE OF TSRA THAT WILL MOVE INTO KSTL/KSUS BY 22Z. TSRA MAY BRING TEMPORARY MVFR/POSSIBLY IFR CONDITIONS. WILL ALSO HAVE A PERIOD OF BKN020-030 CIGS THIS EVENING BEFORE IMPROVING LATER TONIGHT. BRITT && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 356 AM CDT TUE MAY 15 2007 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-161200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS- SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE- CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN- ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON- ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS- 356 AM CDT TUE MAY 15 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE LIKELY TODAY AS A STRONG COLD FRONT MOVES ACROSS THE REGION. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING...MAINLY SOUTHEAST OF MOBERLY MISSOURI TO QUINCY ILLINOIS LINE. PENNY SIZE HAIL AND LOCALLY DAMAGING WIND GUSTS WILL BE THE THREATS FROM ANY THUNDERSTORMS THAT MAY BECOME SEVERE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY MODERATE FLOODING IS EXPECTED TO CONTINUE ALONG PORTIONS OF THE MISSOURI RIVER. PLEASE REFER TO FLOOD SPECIFIC PRODUCTS FOR FURTHER INFORMATION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE TODAY AND TONIGHT. BYRD
The St Louis radar (KLSX), 134 km away, was scanning. The volume nearest the first event began at 15:58 UTC.
6 thunderstorm wind, 2 hail. Local standard time, as filed.
Power lines were reported down at 5 locations in Quincy.
Thunderstorm winds downed a couple of trees and power lines.
Thunderstorm winds blew the roof off a barn north of Payson.
Thunderstorm winds blew the door off a barn, damaged a cattle gate, and scattered lawn ornaments at a farm northeast of Payson.
Thunderstorm winds damaged a machine shed at a farm northeast of Payson.
Thunderstorm winds uprooted a couple of trees, broke large branches, and downed some power lines. Several windows at the elementary school were broken by flying debris.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2007Every state in 2007This day in weather historyWarnings in Illinois, May 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 35656, 35657, 35658, 35659, 35660, 35661, 35662, 35664.